MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230B-06
Medical Device Problem Codes Unintended Ejection (1234); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive the sureform 30 stapler blue reload to perform failure analysis (fa).Fa was not able to confirm nor reproduce the reported complaint.The reload was returned with the orange installation tool and the yellow removal tool detached.No damage to the installation tools was observed.The installation tool was installed onto the reload without any issues.The reload was returned unused and unfired.The probable root cause of the customer-reported event could not be established due to fa not being able to confirm/replicate the alleged event.Additional observations not reported by site: the reload was found to have missing staples.Due to the missing staples, detached fragments were observed.The reload was transferred to a failure analysis engineer (fae) for further investigation: fae confirmed initial fa findings.The installation tool and removal tool were detached from the reload upon return.Both were re-installed and removed from the reload without issue.Investigation was unable to confirm nor replicate the event.It was additionally observed that the reload was returned with missing staples.Specifically, the three most proximal staples on the left side of the cartridge were absent from their designated pockets.It is likely that the reload was improperly aligned within the channel during the reload installation process.It is also likely that the installation tool was not used.The cartridge was designed to have its two halves inserted on either side of the knife track.However, if the alignment within the channel is incorrect or if extreme angles of insertion are used, interaction with the channel or knife track may result in a partial deployment of proximal pushers.The missing staples are attributed to use conditions.Proper use of the installation tool ensures correct alignment of the reload within the instrument channel and prevents staples from deploying prematurely.The probable root cause of the missing staples observed may be attributed to, according to failure analysis, improper usage - possible incorrect alignment of the reload within the instrument channel may cause staples to deploy prematurely.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted pancreatoduodenectomy surgical procedure, the sureform 30 stapler blue reload disengaged from the installation tool prior to installing the reload onto the reload channel.No fragment fell inside the patient.No known impact or patient consequence was reported.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22731634
Report Number2955842-2025-33086
Device Sequence Number8990143
Product Code GDW
UDI-Device Identifier10886874121914
UDI-Public(01)10886874121914(10)U10250401
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230B-06
Device Catalogue Number48230B
Device Lot NumberU10250401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown